Alert archive / Kansas / Wind Advisories in 2010

Wind Advisory 11, NWS Wichita, KS

April 7, 201020 counties in Kansas

NWS Wichita, KS issued this wind advisory at Apr 7, 2010, 3:23 AM CDT for 20 counties in Kansas. It took effect at Apr 7, 2010, 11:00 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 7, 2010, 3:23 AM CDT (08:23 UTC)
In effect from
Apr 7, 2010, 11:00 AM CDT
Expired
Apr 7, 2010, 7:20 PM CDT
In force
8 hr
Issued by
NWS Wichita, KS

Counties Barton County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS

The radar

The Wichita radar (KICT), 42 km from the middle of the area, began a volume at 08:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 8.4 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2010-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1675 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2010-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 291 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1675 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
1732 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
291 m²/s²
0-3 km storm-relative helicity
268 m²/s²
Significant tornado parameter
0.7
Supercell composite
11.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

339 
WWUS73 KICT 070823
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
323 AM CDT WED APR 7 2010

KSZ032-033-047>051-067-068-082-083-091-092-080100-
/O.NEW.KICT.WI.Y.0011.100407T1600Z-100408T0100Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO-
HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...HUTCHINSON...NEWTON...
KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON
323 AM CDT WED APR 7 2010

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CDT
THIS EVENING. 

* TIMING...NORTHERLY WINDS WILL INCREASE THROUGH THE DAY TODAY.
  THE STRONGEST WINDS WILL OCCUR DURING THE LATE AFTERNOON AND
  EARLY EVENING HOURS.

* WINDS...FROM THE NORTH WILL INCREASE TO 25 TO 35 MPH...WITH
  GUSTS TO 45 MPH.

* IMPACTS...MOTORISTS SHOULD USE EXTRA CAUTION...ESPECIALLY THOSE
  IN HIGH PROFILE VEHICLES WHO ARE TRAVELING ON EAST WEST ORIENTED
  ROADS SUCH AS INTERSTATE 70 AND HIGHWAY 400.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

SCHRECK
2 follow-up statements
783 
WWUS73 KICT 072103
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
403 PM CDT WED APR 7 2010

KSZ032-033-047>051-067-068-082-083-091-092-080515-
/O.NEW.KICT.FR.Y.0001.100408T0900Z-100408T1400Z/
/O.CON.KICT.WI.Y.0011.000000T0000Z-100408T0100Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO-
HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...HUTCHINSON...NEWTON...
KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON
403 PM CDT WED APR 7 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...
...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM CDT THURSDAY. A
WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

* TIMING...STRONG NORTH WINDS WILL PERSIST THROUGH THE REMAINDER
  OF THE AFTERNOON. THE WIND IS EXPECTED TO DIMINISH AFTER SUNSET.
  
* WINDS...SUSTAINED NORTH WINDS AT 25 TO 35 MPH...WITH GUSTS TO 45
  MPH.

* FROST...AREAS OF FROST IS EXPECTED TO DEVELOP LATE TONIGHT
  MAINLY WEST OF THE INTERSTATE 35 AND INTERSTATE 135 CORRIDOR.  

* IMPACTS...MOTORISTS SHOULD USE EXTRA CAUTION...ESPECIALLY THOSE
  IN HIGH PROFILE VEHICLES WHO ARE TRAVELING ON EAST WEST ORIENTED
  ROADS SUCH AS INTERSTATE 70 AND HIGHWAY 400. THE MAIN IMPACT
  WITH THE FROST ADVISORY WILL BE SENSITIVE OUTDOOR PLANTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

KSZ052-053-069-070-093-094-098-080100-
/O.EXA.KICT.WI.Y.0011.000000T0000Z-100408T0100Z/
MARION-CHASE-BUTLER-GREENWOOD-COWLEY-ELK-CHAUTAUQUA-
INCLUDING THE CITIES OF...MARION...COTTONWOOD FALLS...EL DORADO...
AUGUSTA...EUREKA...WINFIELD...ARKANSAS CITY...HOWARD...SEDAN
403 PM CDT WED APR 7 2010

...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. 

* TIMING...NORTH WINDS WILL BECOME QUITE GUSTY THROUGH THE
  REMAINDER OF THE AFTERNOON AND EARLY THIS EVENING. THE WIND IS
  EXPECTED TO DIMINISH AFTER SUNSET.

* WINDS...SUSTAINED NORTH WINDS AT 25 TO 35 MPH...WITH GUSTS TO 45
  MPH.

* IMPACTS...MOTORISTS SHOULD USE EXTRA CAUTION...ESPECIALLY THOSE
  IN HIGH PROFILE VEHICLES WHO ARE TRAVELING ON EAST WEST ORIENTED
  ROADS SUCH AS HIGHWAY 400.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$
COX
278 
WWUS73 KICT 080020
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
720 PM CDT WED APR 7 2010

KSZ032-033-047>051-067-068-082-083-091-092-081115-
/O.CAN.KICT.WI.Y.0011.000000T0000Z-100408T0100Z/
/O.CON.KICT.FR.Y.0001.100408T0900Z-100408T1400Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-RENO-
HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...HUTCHINSON...NEWTON...
KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON
720 PM CDT WED APR 7 2010

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT
THURSDAY...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND
ADVISORY. A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM
CDT THURSDAY.  

* FROST...IS EXPECTED TO DEVELOP LATE TONIGHT MAINLY WEST OF THE
  FLINT HILLS.

* IMPACTS...THE CHILLY TEMPERATURES COULD HARM BLOOMING OR NEWLY
  GROWN VEGETATION IF THE PROPER STEPS ARE NOT TAKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

KSZ052-053-069-070-093-094-098-080130-
/O.CAN.KICT.WI.Y.0011.000000T0000Z-100408T0100Z/
MARION-CHASE-BUTLER-GREENWOOD-COWLEY-ELK-CHAUTAUQUA-
INCLUDING THE CITIES OF...MARION...COTTONWOOD FALLS...EL DORADO...
AUGUSTA...EUREKA...WINFIELD...ARKANSAS CITY...HOWARD...SEDAN
720 PM CDT WED APR 7 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND
ADVISORY. 

$$

ADK

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Apr 7, 2:54 AM CDT, 29 minutes earlier.

Area forecast discussion, Apr 7, 2:54 AM CDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
254 AM CDT WED APR 7 2010

.DISCUSSION...

THE MAIN FORECAST CONCERNS ARE STRONG WINDS AND PRECIPITATION
CHANCES TODAY.

TODAY-FRIDAY:
AN UPPER TROUGH IS SWINGING INTO THE PLAINS THIS MORNING...WHILE
THE SURFACE COLD FRONT AND CONVECTION ASSOCIATED WITH IT HAVE MOVED
OFF INTO MISSOURI AND EASTERN OKLAHOMA. LOW CLOUDS AND SIGNIFICANTLY
COOLER AIR ARE FILTERING INTO THE REGION...AND WILL CONTINUE TO DO
SO AS THE UPPER TROUGH MOVES INTO THE PLAINS DURING THE DAY TODAY.
THERE COULD BE SOME RAIN SHOWERS DURING THE DAY...BUT DURING THE
AFTERNOON STRONG SUBSIDENCE WILL MOVE IN AND SCOUR OUT THE CLOUDS.
WINDS LOOK TO BE STRONG ESPECIALLY IN THE AFTERNOON WEST OF
INTERSTATE 135 WITH STRONG SUBSIDENCE EXPECTED. MAIN CONCERN WITH
THIS THOUGH IS HOW WIDESPREAD THE CLOUD COVER WILL BE...BUT EXPECT
THAT THE WINDS WILL REACH ADVISORY CRITERIA AT LEAST BY LATE
AFTERNOON WHEN CLOUDS DECREASE CONSIDERABLY. THEREFORE WILL ISSUE A
WIND ADVISORY FOR AREAS ALONG AND WEST OF INTERSTATE 135 FROM 16Z TO
01Z.

WINDS WILL DECREASE FOR WEDNESDAY NIGHT...AND SURFACE HIGH PRESSURE
BUILDS IN UNDER BRIEF ZONAL FLOW AND THEN AN UPPER RIDGE.
TEMPERATURES WILL GRADUALLY WARM UP THROUGH THE END OF THE
WEEK...WITH WIDESPREAD 70S EXPECTED BY FRIDAY.

SATURDAY-TUESDAY:
ANOTHER LEE TROUGH SETS UP DURING THIS PERIOD. THIS MEANS ANOTHER
PERIOD OF GUSTY WINDS DURING THE DAY AS THIS LEE TROUGH
STRENGTHENS...AND WARMER TEMPERATURES AS WELL. THE NEXT UPPER TROUGH
COMES ONTO THE WEST COAST ON MONDAY...AND WILL HELP TO BRING THE LOW
LEVEL MOISTURE BACK UP NORTH. THUNDERSTORMS WILL AGAIN BE POSSIBLE
FROM SUNDAY NIGHT THROUGH TUESDAY.

SCHRECK

&&

.FIRE WEATHER...
GRASSLAND FIRE DANGER INDEX IS SHOWING CENTRAL KANSAS AND THE FLINT
HILLS IN VERY HIGH FIRE DANGER TODAY...AND AGAIN ON FRIDAY AND
SATURDAY. OTHERWISE...MODERATE TO HIGH FIRE DANGER IS EXPECTED
ACROSS THE FORECAST AREA. THAT BEING SAID...WINDS WILL BE QUITE
GUSTY OUT OF THE NORTH AND NORTHWEST TODAY...ESPECIALLY THIS
AFTERNOON. DRY AIR WILL CONTINUE TO FILTER IN FOR THURSDAY...AND
RELATIVE HUMIDITIES ARE EXPECTED TO DROP TO 25 TO 35 PERCENT DURING
THE AFTERNOON. WINDS ON THURSDAY SHOULD BE BETWEEN 5 AND 15
MPH...CREATING GOOD OVERALL WEATHER CONDITIONS FOR PRESCRIBED
BURNING.

SCHRECK

&&

.AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
A COLD FRONT AND ASSOCIATED CONVECTION HAS MOVED INTO FAR
SOUTHEAST KANSAS AT THE START OF THE TAF PERIOD...AND WILL
CONTINUE TO MOVE EASTWARD. BEHIND THE CONVECTION...THERE ARE SOME
MVFR CEILINGS AS THE COLD AIR ADVECTS SOUTHWARD. THERE COULD BE
SOME LIGHT RAIN SHOWERS DURING THE MORNING AT KRSL...KSLN...KHUT
AND KICT...BUT SHOULD NOT REDUCE VISIBILITY. NORTHERLY WINDS WILL
CONTINUE TO BE GUSTY THROUGH THE DAY WEDNESDAY BEFORE WEAKENING
BELOW 10 KNOTS.

SCHRECK

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    55  33  63  39 /  20  10   0   0
HUTCHINSON      53  32  63  37 /  30  10   0   0
NEWTON          51  31  62  38 /  20  10   0   0
ELDORADO        54  31  62  38 /  20  10   0   0
WINFIELD-KWLD   59  34  62  39 /  10  10   0   0
RUSSELL         53  31  61  36 /  60   0   0   0
GREAT BEND      51  29  62  37 /  50   0   0   0
SALINA          53  31  62  39 /  50  10   0   0
MCPHERSON       51  32  62  37 /  30  10   0   0
COFFEYVILLE     63  35  62  41 /  10  10   0   0
CHANUTE         58  32  61  41 /  10  10   0   0
IOLA            57  33  61  40 /  10  10   0   0
PARSONS-KPPF    61  34  62  40 /  10  10   0   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 11 AM THIS MORNING TO 8 PM CDT THIS EVENING
FOR KSZ032-033-047>051-067-068-082-083-091-092.

&&
Hazardous weather outlook, Apr 7, 12:54 AM CDT, 2 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
1254 AM CDT WED APR 7 2010

KSZ032-033-047>053-067>072-082-083-091>096-098>100-080600-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
1254 AM CDT WED APR 7 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...REST OF TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE GRASSLAND FIRE DANGER WILL BE VERY HIGH ACROSS CENTRAL KANSAS
AND THE FLINT HILLS ON WEDNESDAY. VERY HIGH FIRE DANGER WILL
AGAIN BE POSSIBLE FOR PARTS OF CENTRAL AND SOUTHEAST KANSAS FROM
FRIDAY THROUGH SUNDAY.

A CHANCE OF THUNDERSTORMS RETURNS TO THE AREA SUNDAY NIGHT. AT
THIS TIME...A FEW STRONG STORMS LOOK POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

JMC

In the hours before

Local storm report, Apr 6, 10:00 PM CDT, 5 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1000 PM CDT TUE APR 06 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0955 PM     TSTM WND GST     1 N SEDAN               37.14N 96.18W
04/06/2010  E60 MPH          CHAUTAUQUA         KS   EMERGENCY MNGR

&&

KED
Special weather statement, Apr 6, 10:11 PM CDT, 5 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1011 PM CDT TUE APR 6 2010

KSZ070-071-070345-
GREENWOOD-WOODSON-
1011 PM CDT TUE APR 6 2010

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR GREENWOOD AND WOODSON COUNTIES...

AT 1007 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM 5 MILES SOUTH OF HAMILTON...OR 9 MILES
NORTHEAST OF EUREKA...AND MOVING NORTHEAST AT 45 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

PEOPLE IN EASTERN GREENWOOD AND NORTHWESTERN WOODSON COUNTIES...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. A WARNING MAY BE NEEDED
IF THE STORMS MOVE INTO THE AREA. BE READY TO SEEK SHELTER IF SEVERE
WEATHER THREATENS.

SCHMINKE
Local storm report, Apr 6, 10:28 PM CDT, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1028 PM CDT TUE APR 06 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 PM     TSTM WND GST     8 E CEDAR VALE          37.11N 96.36W
04/06/2010  E60 MPH          CHAUTAUQUA         KS   LAW ENFORCEMENT

            PEA SIZE HAIL ALSO REPORTED.

&&

KED
Local storm report, Apr 6, 10:52 PM CDT, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1052 PM CDT TUE APR 06 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 PM     HAIL             3 W NEODESHA            37.42N 95.74W
04/06/2010  E1.00 INCH       WILSON             KS   LAW ENFORCEMENT

            ALSO 45 MPH WINDS REPORTED.

&&

KED
Local storm report, Apr 6, 11:13 PM CDT, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WICHITA KS
1113 PM CDT TUE APR 06 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     TSTM WND GST     COTTONWOOD FALLS        38.37N 96.54W
04/06/2010  E60.00 MPH       CHASE              KS   TRAINED SPOTTER

            SPOTTER ESTIMATED PEA TO HALF INCH HAIL WITH 50 TO 60 MPH
            WINDS.

0322 PM     HAIL             BURNS                   38.09N 96.89W
04/06/2010  E1.00 INCH       MARION             KS   EMERGENCY MNGR

0322 PM     HAIL             3 S BURNS               38.05N 96.89W
04/06/2010  E1.00 INCH       BUTLER             KS   EMERGENCY MNGR

0517 PM     HAIL             1 E WHITEWATER          37.96N 97.13W
04/06/2010  E0.88 INCH       BUTLER             KS   EMERGENCY MNGR

            BUTLER EMERGENCY MANAGER REPORTS NICKEL HAIL WITH 45 MPH
            WINDS AND TORRENTIAL RAIN.

0520 PM     HAIL             3 WSW PARK CITY         37.78N 97.37W
04/06/2010  E1.00 INCH       SEDGWICK           KS   TRAINED SPOTTER

0528 PM     HAIL             4 NW DOWNTOWN WICHITA   37.73N 97.39W
04/06/2010  E1.00 INCH       SEDGWICK           KS   PUBLIC

            MEDIA KWCH REPORTS NICKEL TO QUARTER SIZE HAIL NEAR
            SULLIVAN AT 53RD AND SENECA FROM PUBLIC.

0530 PM     HAIL             WEST WICHITA            37.69N 97.46W
04/06/2010  E0.75 INCH       SEDGWICK           KS   PUBLIC

            PUBLIC REPORTS PEA TO PENNY SIZED HAIL AT WEST 18TH
            STREET WITH HEAVY SHOWERS ON AND OFF.

0531 PM     HAIL             PARK CITY               37.80N 97.32W
04/06/2010  E0.88 INCH       SEDGWICK           KS   BROADCAST MEDIA

            KAKE METEOROLOGIST REPORTS PEA TO SLIGHTLY LARGER THAN
            NICKEL HAIL AT 61ST AND HILLSIDE.

0531 PM     TSTM WND GST     W BENTON                37.79N 97.11W
04/06/2010  E55.00 MPH       BUTLER             KS   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTS 50 TO 55 MPH WINDS AT NW 30TH
            AND BUTLER.

0536 PM     FLASH FLOOD      5 N BURNS               38.16N 96.89W
04/06/2010                   MARION             KS   TRAINED SPOTTER

            5 INCHES OF RAIN WAS CAUSING A CREEK TO COME OUT OF ITS
            BANKS.

0548 PM     HAIL             WEST WICHITA            37.69N 97.46W
04/06/2010  M1.25 INCH       SEDGWICK           KS   NWS EMPLOYEE

            NWS EMPLOYEE REPORTS 1.25 INCH HAIL JUST SOUTH OF CENTRAL
            AND TYLER.

0552 PM     HAIL             WEST WICHITA            37.69N 97.46W
04/06/2010  E1.50 INCH       SEDGWICK           KS   PUBLIC

0555 PM     HAIL             WEST WICHITA            37.69N 97.46W
04/06/2010  E0.88 INCH       SEDGWICK           KS   PUBLIC

            PUBLIC REPORTS NICKEL SIZE HAIL THAT LASTED 10 MINUTES AT
            WEST 19TH STREET NORTH.

0603 PM     HAIL             PARK CITY               37.80N 97.32W
04/06/2010  E0.88 INCH       SEDGWICK           KS   AMATEUR RADIO

0604 PM     FLASH FLOOD      6 NE EAST WICHITA       37.75N 97.18W
04/06/2010                   SEDGWICK           KS   TRAINED SPOTTER

            SPOTTER REPORTS PEA SIZE HAIL WITH HEAVY RAIN AND
            FLOODING ROADS AT GREENWICH ROAD AND 79TH.

0610 PM     FLASH FLOOD      WEST WICHITA            37.69N 97.46W
04/06/2010                   SEDGWICK           KS   NWS EMPLOYEE

            FLOODING ON ZOO BLVD BETWEEN WEST AND CENTRAL WITH 1 FOOT
            ON SIDE

0633 PM     HAIL             CASSODAY                38.04N 96.64W
04/06/2010  E1.00 INCH       BUTLER             KS   TRAINED SPOTTER

0635 PM     TSTM WND GST     4 ESE WHITEWATER        37.94N 97.08W
04/06/2010  E60.00 MPH       BUTLER             KS   PUBLIC

            WHEELBARROW FLEW ABOUT 60FT

0645 PM     HAIL             4 SE MATFIELD GREEN     38.12N 96.51W
04/06/2010  E1.00 INCH       CHASE              KS   PUBLIC

0730 PM     HAIL             MADISON                 38.13N 96.14W
04/06/2010  E0.75 INCH       GREENWOOD          KS   TRAINED SPOTTER

            50 TO 55 MPH WINDS

0735 PM     TSTM WND GST     1 S MADISON             38.12N 96.14W
04/06/2010  E60.00 MPH       GREENWOOD          KS   PUBLIC

            QUARTER SIZE HAIL WAS COVERING THE GROUND.

0758 PM     HAIL             BURNS                   38.09N 96.89W
04/06/2010  E1.00 INCH       MARION             KS   PUBLIC

0801 PM     HAIL             7 E MADISON             38.14N 96.01W
04/06/2010  E0.50 INCH       GREENWOOD          KS   TRAINED SPOTTER

0811 PM     HAIL             3 E EUREKA              37.82N 96.23W
04/06/2010  E1.00 INCH       GREENWOOD          KS   TRAINED SPOTTER

0830 PM     HAIL             6 NW YATES CENTER       37.93N 95.82W
04/06/2010  E1.00 INCH       WOODSON            KS   LAW ENFORCEMENT

0855 PM     HAIL             9 NW IOLA               38.02N 95.52W
04/06/2010  E1.00 INCH       WOODSON            KS   LAW ENFORCEMENT

0922 PM     HAIL             CEDAR VALE              37.11N 96.50W
04/06/2010  E0.88 INCH       CHAUTAUQUA         KS   TRAINED SPOTTER

0930 PM     HAIL             2 W SEDAN               37.13N 96.22W
04/06/2010  E1.00 INCH       CHAUTAUQUA         KS   TRAINED SPOTTER

0942 PM     HAIL             11 N SEDAN              37.29N 96.18W
04/06/2010  E1.00 INCH       CHAUTAUQUA         KS   AMATEUR RADIO

0955 PM     TSTM WND GST     1 N SEDAN               37.14N 96.18W
04/06/2010  E60.00 MPH       CHAUTAUQUA         KS   EMERGENCY MNGR

0955 PM     HAIL             1 N SEDAN               37.14N 96.18W
04/06/2010  E1.75 INCH       CHAUTAUQUA         KS   EMERGENCY MNGR

1020 PM     TSTM WND GST     8 E CEDAR VALE          37.11N 96.36W
04/06/2010  E60.00 MPH       CHAUTAUQUA         KS   LAW ENFORCEMENT

            PEA SIZE HAIL ALSO REPORTED.

1045 PM     HAIL             3 W NEODESHA            37.42N 95.74W
04/06/2010  E1.00 INCH       WILSON             KS   LAW ENFORCEMENT

            ALSO 45 MPH WINDS REPORTED.

&&

KED
Special weather statement, Apr 7, 12:07 AM CDT, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1207 AM CDT WED APR 7 2010

KSZ100-070530-
LABETTE-
1207 AM CDT WED APR 7 2010

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR LABETTE COUNTY...

AT 1205 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM NEAR BARTLETT...OR 20 MILES SOUTH OF
PARSONS...AND MOVING NORTHEAST AT 45 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

DARMOFAL

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 7:38 PM CDTSevere Thunderstorm WarningICTButler, Elk, Greenwood57 min
Apr 6, 7:44 PM CDTSevere Thunderstorm WarningICTGreenwood61 min
Apr 6, 7:52 PM CDTSevere Thunderstorm WarningICTButler, Chase, Marion31 min
Apr 6, 8:31 PM CDTSevere Thunderstorm WarningICTWoodson37 min
Apr 6, 9:12 PM CDTSevere Thunderstorm WarningICTChautauqua63 min
Apr 6, 9:32 PM CDTSevere Thunderstorm WarningICTChautauqua, Elk, Montgomery, Wilson58 min
Apr 6, 10:27 PM CDTSevere Thunderstorm WarningICTMontgomery, Neosho, Wilson49 min
Apr 7, 4:03 PM CDTFrost AdvisoryICTBarton, Butler, Cowley, Ellsworth, Harper, Harvey and 10 more17 hr

Nearby

Wind Advisories in Kansas, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.